Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 15, NWS Boston/Norton, MA

June 29, 2005Essex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 29, 2005, 2:59 PM EDT for Essex County, Massachusetts. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2005, 2:59 PM EDT (18:59 UTC)
Expired
Jun 29, 2005, 4:00 PM EDT
In force
61 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Essex County, MA

The radar

The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2005-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2005-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 291900
SVRBOX
MAC009-292000-
/O.NEW.KBOX.SV.W.0015.050629T1859Z-050629T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
259 PM EDT WED JUN 29 2005

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ESSEX COUNTY IN EASTERN MASSACHUSETTS
  THIS INCLUDES THE CITY OF NEWBURYPORT

* UNTIL 400 PM EDT

* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF HAVERHILL...OR ABOUT NEAR SALEM...AND MOVING EAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAVERHILL BY 325 PM EDT
  NEWBURY...WEST NEWBURY...MERRIMAC BY 335 PM EDT
  GEORGETOWN BY 340 PM EDT
  AMESBURY BY 345 PM EDT
  NEWBURYPORT BY 350 PM EDT
  SALISBURY BY 400 PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4293 7129 4275 7133 4268 7079 4287 7079

$$

KJC
2 follow-up statements
000 
WWUS51 KBOX 291915
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
315 PM EDT WED JUN 29 2005

MAC009-292000-
/O.CON.KBOX.SV.W.0015.000000T0000Z-050629T2000Z/
ESSEX MA-
315 PM EDT WED JUN 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM EDT FOR
EXTREME NORTH CENTRAL ESSEX COUNTY...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES WEST OF MERRIMAC...OR ABOUT 6 MILES NORTHEAST OF
SALEM...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERRIMAC BY 335 PM EDT
  AMESBURY BY 345 PM EDT

LAT...LON 4294 7125 4282 7122 4284 7076 4294 7078

$$
000 
WWUS51 KBOX 291947
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT WED JUN 29 2005

MAC009-292000-
/O.CON.KBOX.SV.W.0015.000000T0000Z-050629T2000Z/
ESSEX MA-
345 PM EDT WED JUN 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM EDT FOR
NORTHERN ESSEX COUNTY...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
GEORGETOWN...OR ABOUT 7 MILES SOUTHWEST OF NEWBURYPORT...MOVING 
EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL MOVE TO THE COAST NORTHEAST OF ROWLEY 
BY 355 PM EDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4278 7115 4266 7113 4269 7067 4279 7069

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:40 AM EDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 29, 10:40 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1040 AM EDT WED JUN 29 2005

...HEAVY RAIN AND ASSOCIATED FLASH FLOODING/URBAN POOR DRAINAGE
FLOODING APPEARS LIKELY THIS AFTERNOON FOR MUCH OF THE REGION...

.MESOSCALE UPDATE (THIS AFTERNOON)...
BASED ON LATEST SOUNDING/OBS/RADAR AND SATELLITE DATA WE ARE GAINING
CONFIDENCE ON TORRENTIAL DOWNPOURS THIS AFTERNOON ASSOCIATED WITH ANY
CONVECTION.  ACTIVITY ALREADY FIRING UP ACROSS EASTERN NY AND NE PA
ATTM.  MAIN FORCING MECHANISM APPEARS TO BE A FAIRLY WELL DEFINED
MESO VORT (VIA WATER VAPOR IMAGERY) OVER PA THIS MORNING.  AHEAD OF
THIS FEATURE...ATMOSPHERE IS VERY MOIST AND UNSTABLE WITH 12Z ALY
SOUNDING INDICATING KI=40 ()/3000J/KG OF CAPE/LI -9/TT 51 AND PW
AROUND 2.0. IN ADDITION...LATEST MSAS ANALYSIS INDICATING VERY HI
THETA-E AIR OVER SOUTHERN NEW ENGLAND AND SFC BASED LI DOWN TO -4 AT
10 AM AS CLOUDS OVER THE REGION CONTINUE TO THIN/ERODE.

SO IN A NUTSHELL...ATMOSPHERE APPEARS TO BE PRIMED FOR NUMEROUS
SHOWERS AND TSTMS CONTAINING VERY HEAVY RAIN WITH INCREASED FLASH
FLOOD POTENTIAL.  HIGHEST POTENTIAL WILL BE INLAND...WITH LESS OF
THREAT ACROSS THE SOUTH COAST WHERE INSTABILITY WILL BE LESS DUE TO
MARINE INFLUENCE.  ANY SHOWER/TSTM CAN EASILY YIELD A QUICK ONE TO
TWO INCHES OF RAINFALL WITHIN AN HOURS TIME.

SO WITH THIS IN MIND...WILL EXPAND HEAVY RAIN THREAT FARTHER S AND E
TO INCLUDE THE I95 CORRIDOR AND THE CITIES OF BOSTON AND PROVIDENCE.
PREVIOUS THINKING WAS HEAVY RAIN WOULD WAIT TIL THIS EVENING BEFORE
ENTERING THE I95 CORRIDOR...WHICH WAS REASONABLE BASED ON MODEL DATA.
HOWEVER...GIVEN CONVECTION ALREADY BREAKING OUT JUST TO OUR WEST
COUPLED WITH ATMOSPHERE DESTABILIZING QUICKLY...FAIRLY CONFIDENT
HEAVY SHOWERS AND TSTMS WILL DEVELOP AND ENTER I95 CORRIDOR THIS
AFTERNOON.

OTHER CHANGES TO FORECAST WILL BE TO INC TEMPS BASED ON READINGS
CLIMBING QUICKLY (BOS 84 AT 10 AM) WITH THINNING CLOUD COVER.
ALSO...WILL INC POPS IN THE I95 CORRIDOR BASED ON REASONING ABOVE.

.PREVIOUS DISCUSSION...
(ISSUED 400 AM EDT WED JUN 29 2005)

..LOCALLY HEAVY RAIN SHOWERS EXPECTED TODAY TO THE NORTH AND WEST
OF THE I-95 CORRIDOR...

SHORT TERM (TODAY AND TONIGHT)...
AS PREVIOUS FORECAST EXPECTED THE PRECIPITATION HAS TEMPORARILY
EXITED OUR REGION. HOWEVER...SHOWERS AND A FEW THUNDERSTORMS WILL
REDEVELOP TODAY IN GENERALLY THE SAME LOCATION AS YESTERDAY. THE
GFS/NAM/UKMET/CANADIAN ARE SHOWING MOST OF THE OMEGA/QPF TO THE
NORTHWEST OF THE I-95 CORRIDOR WHERE THE SHORTWAVES ARE PROGGED TO
TRACK. WITH LOWER 70 DEWPOINTS IN PLACE...ANY SUBTLE SHORTWAVE OR
AREA OF LIFT WILL ALLOW FOR THE DEVELOPMENT OF RAIN SHOWERS SO WILL
GO WITH CATEGORICAL POPS IN THIS REGION. WITH A TON OF LOW LEVEL
MOISTURE IN PLACE SOME OF THESE SHOWERS WILL CONTAIN TORRENTIAL
RAINFALL PRODUCING A QUICK 1 TO 2 INCHES OF RAIN. THEREFORE...WILL
CONTINUE THE SPECIAL WEATHER STATEMENT FOR AREAS OF POOR DRAINAGE
STREET FLOODING TO THE NORTHWEST OF THE I-95 CORRIDOR. HOWEVER...
WILL RE-ISSUE IT UNDER THE HEADER FLS.

SOUTHEAST OF THE I-95 CORRIDOR INCLUDING BOSTON AND PROVIDENCE WILL
STILL NEED TO INCLUDE CHANCE POPS. EVEN THOUGH MOST OF THE FOCUS
WILL BE TO THE NORTHWEST WITH THIS MUCH LOW LEVEL MOISTURE COULD
EASILY SEE SCATTERED PRECIPITATION DEVELOP SO WILL CONTINUE CHANCE
POPS. WITH SOUTHWEST WINDS EXPECT ALSO TO SEE A FEW PEAKS OF SUN IN
THIS REGION SO HIGHS COULD GET WELL UP INTO THE 80S.

FOR TONIGHT...THE LOCALLY HEAVY RAIN SHOWERS WILL SPREAD
SOUTHEASTWARD AS A COLD FRONT TRIES TO PRESS DOWN FROM THE NORTHWEST.
THE FRONT WILL SLOW THOUGH AS IT WILL PROBABLY HAVE TROUBLE
PENETRATING OUR TROPICAL AIRMASS. THIS WILL DEFINITELY PROMOTE THE
CHANCE FOR HEAVY RAIN SHOWERS. THE MODELS DIFFER ON THE TIMING OF THE
FRONT WITH THE NAM/NGM THE FASTEST AND THE GFS THE SLOWEST. PREFER TO
GO WITH THE UKMET/CANADIAN MODELS WHICH ARE IN BETWEEN.

LONG TERM (THURSDAY THROUGH TUESDAY)...
THE REMAINS OF A WEAK COLD FRONT WILL LINGER NEAR THE NH BORDER ON
THURSDAY...SUPPORTED BY A SHORTWAVE ALOFT WITH CONTINUED JUICY AIR
AT LOWER LEVELS.  PRECIPITABLE WATER VALUES WILL CONTINUE IN THE
1.5 TO 2.0 INCH RANGE...SO ANY SHOWERS WILL CONTINUE TO HAVE A
POTENTIAL FOR HEAVY DOWNPOURS.

THE ETA AND GFS DIVERGE ON THE TIMING OF THE UPCOMING COLD FRONT.
PREVIOUSLY IT WAS EXPECTED TO COME THROUGH NEW ENGLAND ON FRIDAY
WITH DRIER AIR MOVING IN FOR SATURDAY.  THE LATEST GFS SATURDAY
MORNING...EXCEPT DURING THE AFTERNOON IN OUR SOUTHEAST.  THE ETA
AND GLOBAL MODELS ARE EVEN SLOWER WITH FROPA IN THE CT VALLEY LATE
MORNING AND IN EASTERN NEW ENGLAND DURING THE AFTERNOON.  WITH
THE TREND TOWARD SLOWER SOLUTIONS...HAVE TRENDED TOWARD THE SLOWER
ETA/GLOBAL TIMING.  STILL ENOUGH LOW LEVEL MOISTURE FOR SHOWERS ON
FRIDAY EVEN WITHOUT THE FRONTAL PASSAGE.  WILL ALSO ADD CHANCE POPS
SATURDAY.

HIGH PRESSURE BUILDS IN FOR SUNDAY TO TUESDAY. HAVE LEFT EXISTING
FORECAST ALONE...LOOKS LIKE A DRY TIME FOR THE MOST PART WITH
WARMING TEMPERATURES WITH 80S MOST PLACES.  THE SOUTHWEST FLOW
IS ESTABLISHED TUESDAY AND 850 MB TEMPS ARE FORECAST AROUND 18C...
SUGGESTING THAT THE CURRENT DAY 7 FORECAST MAY BE 5-7 DEGREES COOL.
INCREASING MOISTURE AND INSTABILITY WILL MEAN RETURNING CONVECTION
TO OUR NORTH AND WEST ON TUESDAY...THE CURRENT FORECAST OF CHANCE
POPS LOOKS REASONABLE.

AVIATION...
AREAS OF FOG AND LOW CLOUDS RESULTING IN IFR TO LIFR CONDITIONS AT
SOME LOCATIONS WHILE OTHER AREAS WERE VFR. CONDITIONS SHOULD
GENERALLY IMPROVE TO MVFR TODAY ACROSS MOST LOCATIONS WITH BRIEF
TIMES OF VFR. HEAVY RAIN SHOWERS THOUGH WILL RESULT IN TEMPORARY IFR
CONDITIONS IN OUR NORTHWEST SECTIONS. THINGS SHOULD REMAIN SIMILAR
TONIGHT ALTHOUGH DENSE FOG WILL PROBABLY REDEVELOP FOR A TIME ON THE
SOUTH COAST...CAPE AND ISLANDS.

MARINE...
IN THE SHORT TERM...SEAS CURRENTLY RUNNING 1 TO 2 FEET IN OUR
NORTHERN WATERS...AND 3 TO 4 FEET IN THE SOUTH. WNA MODEL CONTINUES
TO OVERDUE WAVE HEIGHTS WITH POOR MIXING OVER THE COLD OCEAN. CANT
RULE AT BRIEF MARGINAL 5 FOOT SEAS TONIGHT OVER OUR FAR SOUTHERN
WATERS...BUT FOR NOW PLAN ON KEEPING THINGS JUST BELOW SCA
THRESHOLDS WITH 15 TO 20 KNOTS OF SOUTHWEST WINDS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SHORT TERM/MESO UPDATE...NOCERA
Hazardous weather outlook, Jun 29, 5:55 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
555 AM EDT WED JUN 29 2005

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-300955-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
555 AM EDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE...
MASSACHUSETTS EAST OF BERKSHIRE COUNTY...NORTH CENTRAL AND NORTHEAST
CONNECTICUT...AND ALL OF RHODE ISLAND.

.DAY ONE (TONIGHT)...
SOME SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL.
THE MOST LIKELY AREA TO BE AFFECTED WILL STRETCH FROM THE MERRIMACK
VALLEY TO THE CONNECTICUT VALLEY AND THE EAST SLOPES OF THE
BERKSHIRES. HEAVY DOWNPOURS COULD RESULT IN POOR DRAINAGE FLOODING.
ANY THUNDERSTORMS WILL ALSO CONTAIN DANGEROUS CLOUD TO GROUND
LIGHTNING...AND ISOLATED WIND DAMAGE FROM DOWNBURSTS CANNOT BE RULED
OUT.

ELSEWHERE...THERE REMAINS A CHANCE OF A LINGERING SHOWER
OR THUNDERSTORM WITH A SIMILAR CHANCE OF POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH TUESDAY)...
THE COMBINATION OF TROPICAL MOISTURE AND A STALLED COLD FRONT OVER
NORTHERN MASSACHUSETTS WILL SET THE STAGE FOR SHOWERS AND
THUNDERSTORMS THURSDAY AND FRIDAY.  LOCALLY HEAVY DOWNPOURS MAY LEAD
TO STREET FLOODING AND EVEN LOCALIZED FLASH FLOODING.
AREAS NORTH AND WEST OF INTERSTATE 95 WILL BE MOST VULNERABLE TO ANY
EXCESSIVE RAINFALL WEDNESDAY AFTERNOON OR NIGHT. ANY THUNDERSTORMS
WILL ALSO CONTAIN A LIGHTNING HAZARD...AND ISOLATED WIND DAMAGE FROM
DOWNBURSTS CANNOT BE RULED OUT.

A COLD FRONT WILL APPROACH SOUTHERN NEW ENGLAND ON SATURDAY...
BRINGING MORE SHOWERS AND THUNDERSTORMS TO THE AREA. THERE IS A RISK
THAT A FEW OF THESE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND/OR
LARGE HAIL IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND FREQUENT CLOUD
TO GROUND LIGHTNING.

A COOLER AND LESS HUMID AIR MASS SHOULD BE IN PLACE FOR SUNDAY AND
INDEPENDENCE DAY. ANOTHER COLD FRONT MAY PRODUCE THUNDERSTORMS LATE
TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.  HOWEVER...SPOTTERS ARE
REQUESTED TO RELAY ANY REPORTS OF HEAVY RAINFALL OR DAMAGING WEATHER
TO THE NATIONAL WEATHER SERVICE.

WTB

In the hours before

Special weather statement, Jun 29, 11:51 AM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1151 AM EDT WED JUN 29 2005

NHZ011-291615-
CHESHIRE NH-
1151 AM EDT WED JUN 29 2005

AT 1149 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES SOUTH
OF SPRINGFIELD VERMONT TO 8 MILES NORTH OF BRATTLEBORO...MOVING EAST
AT 15 MPH.

THUNDERSTORMS WILL BE NEAR...WESTMORELAND AND WALPOLE BY NOON EDT...
ALSTEAD BY 1210 PM EDT...SURRY AND 6 MILES WEST OF GILSUM BY 1220 PM
EDT.

IF THREATENING WEATHER APPROACHES...SEEK A SAFE INDOOR SHELTER.

KJC
Special weather statement, Jun 29, 12:13 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1213 PM EDT WED JUN 29 2005

NHZ011-015-291700-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1213 PM EDT WED JUN 29 2005

AT 1211 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF SPRINGFIELD VERMONT TO 9 MILES
SOUTH OF BELLOWS FALLS...MOVING EAST AT 15 MPH.

THUNDERSTORMS WILL BE NEAR...WESTMORELAND AND ALSTEAD BY 1220 PM
EDT...SURRY BY 1240 PM EDT...MARLOW AND KEENE BY 1250 PM EDT...
SULLIVAN AND STODDARD BY 100 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

KJC
Special weather statement, Jun 29, 12:46 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1246 PM EDT WED JUN 29 2005

MAZ002-008>010-291730-
EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
1246 PM EDT WED JUN 29 2005

AT 1245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH...SMALL HAIL AND VERY HEAVY RAIN 4 MILES NORTHEAST OF
CHESTER...OR ABOUT 12 MILES WEST OF NORTHAMPTON...MOVING NORTHEAST
AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...CHESTERFIELD AND WESTHAMPTON BY 100
PM EDT...WILLIAMSBURG AND GOSHEN BY 120 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Local storm report, Jun 29, 1:59 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
159 PM EDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     2 S DEERFIELD           42.52N 72.60W
06/29/2005                   FRANKLIN           MA   TRAINED SPOTTER

            2 TO 4 INCH BRANCHES DOWN.

&&

CFOLEY
Local storm report, Jun 29, 2:13 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
213 PM EDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     HAIL             WALPOLE                 43.08N 72.43W
06/29/2005  0.88 INCH        CHESHIRE           NH   LAW ENFORCEMENT

0105 PM     TSTM WND DMG     GOSHEN                  42.43N 72.80W
06/29/2005                   HAMPSHIRE          MA   AMATEUR RADIO

            ROUTE 9 CLOSED. TREES AND WIRES DOWN.

0110 PM     TSTM WND DMG     GOSHEN                  42.43N 72.80W
06/29/2005                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE TREES AND WIRES DOWN ON SHANNON ROAD.

0120 PM     TSTM WND DMG     N HAMPTON               41.78N 72.05W
06/29/2005                   WINDHAM            CT   AMATEUR RADIO

            TREES DOWN BLOCKING I-90 EXIT 23 AND ROUTE 116 IN THE
            MILL VILLAGE AREA.

0130 PM     TSTM WND DMG     SUNDERLAND              42.47N 72.58W
06/29/2005                   FRANKLIN           MA   AMATEUR RADIO

            TWO LARGE TREES AND ALSO WIRES DOWN ON FALLS ROAD.

0135 PM     TSTM WND DMG     N MONTAGUE              42.53N 72.53W
06/29/2005                   FRANKLIN           MA   AMATEUR RADIO

            FIVE TREES DOWN AND ALSO WIRES DOWN ON MAIN STREET IN
            TURNERS FALLS.

0140 PM     TSTM WND DMG     DEERFIELD               42.55N 72.60W
06/29/2005                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN.

0135 PM     TSTM WND DMG     S DEERFIELD             42.55N 72.60W
06/29/2005                   FRANKLIN           MA   TRAINED SPOTTER

            TWO TO FOUR INCH BRANCHES DOWN.

&&

CFOLEY
Special weather statement, Jun 29, 2:26 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
226 PM EDT WED JUN 29 2005

NHZ012-015-291900-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
226 PM EDT WED JUN 29 2005

AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45
MPH AND SMALL HAIL...2 MILES SOUTHWEST OF MILFORD...OR ABOUT 11
MILES NORTHWEST OF NASHUA...MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...AMHERST BY 240 PM EDT...MERRIMACK AND
LITCHFIELD BY 250 PM EDT...6 MILES SOUTH OF MANCHESTER BY 300 PM EDT.

IF THREATENING WEATHER APPROACHES...SEEK A SAFE INDOOR SHELTER.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 1:01 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire44 min
Jun 29, 3:28 PM EDTSpecial Marine WarningBOX92 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.